MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The customer reported that this was a spine robotic case for l1-s2.During the procedure they moved to s2 the tool holder was violating the safety box of the phantom.It then violated safety box during every trajectory.When sending it to next trajectory the robot collided with the patient.Troubleshooting included: shutdown the robot station and restarted.Completed brake test before proceeding.They were able to complete the case however, the system continued to violate the safety box.Setting up ct image before hand there were no issues they attached the patient array to l1 and the phantom array over the operation area.Patient was average size.Robot collided with patient near the t12 area (rib) left side of the patient.There was a surgical delay of 10-15 minutes.The patient has potential bruising as the robot collided with the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6 investigation summary: according to the information received, the issue with the following product: 451611001, sn (b)(6).Customer reported during a spine robotic case.L1-s2 during the procedure they moved to s2 the tool holder was violating the safety box of the phantom.Violated safety box during every trajectory.Sending it to next trajectory the robot collided with the patient.Results received from the engineering team.Investigation summary: three issues were investigated: issue 1 and 2: further log review investigation is under velys navigation station.Issue 3: shutdown the robot station and restarted.Completed brake test before proceeding.The investigation was conducted by the r&d team.Photo activities confirmed the investigation.The investigation confirmed "shutdown the robot station and restarted".The investigation showed that when pressing the hand guiding actuator, two signals are sent: one connection composed of two signal wires cabled directly to the kuka rac.One line going through the microcontroller of the handgrip.The error is due to kuka detecting the two signals desynchronized, putting the kuka safe controller into an error state, that is currently only recoverable by restarting the station, currently.The root cause can be any electro-mechanical issue between the kuka rac, and the handgrip actuator.No further actions are required at this time.The user indicated that there was no negative impact to the patient outcome and no patient harm.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause: based on the investigation the most probable root cause for the issue can be tied to an erratic electro-mechanical issue between the kuka rac, and the handgrip actuator.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22861399
Report Number1526439-2025-01082
Device Sequence Number9404125
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown